Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 5, 2012, 4:02 PM CDT for Hardeman County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 4:02 PM CDT (21:02 UTC)
- Expired
- Aug 5, 2012, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
County Hardeman County, TN
The radar
The Memphis radar (KNQA), 85 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WWUS84 KMEG 052102
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT SUN AUG 5 2012
TNZ090-052130-
HARDEMAN TN-
402 PM CDT SUN AUG 5 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BOLIVAR AT 403 PM CDT. THE STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDEMAN COUNTY...INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3511 8895 3527 8916 3540 8901 3528 8879
3527 8879
TIME...MOT...LOC 2103Z 342DEG 1KT 3528 8900
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:04 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 5, 3:04 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT SUN AUG 5 2012
.DISCUSSION...
A COLD FRONT STRETCHES FROM JONESBORO TO UNION CITY. THUS FAR NO
THUNDERSTORM DEVELOPMENT HAS OCCURRED ALONG THE FRONT. THUNDERSTORMS
THAT OCCURRED OVER NORTHEAST MISSISSIPPI THIS MORNING HAVE PUSHED
EAST AS WELL. 12Z NAM AND 12Z GFS CONTINUE TO SHOW THUNDERSTORMS
DEVELOPING THIS AFTERNOON. BEGINNING TO HAVE DOUBTS...IF NOTHING
DEVELOPS WITHIN THE NEXT TWO HOURS...NOTHING MAY. WILL LOWER 60 POPS
TO 40 FOR TONIGHT AND MAY LOWER FURTHER IF NOTHING IS ON RADAR SCOPE
AT ZONE ISSUANCE.
FRONT CONTINUES PUSHING SOUTH ON MONDAY. CAN/T RULE OUT ISOLATED TO
SCATTERED THUNDERSTORMS OCCURRING ALONG THE FRONT WITH BEST CHANCES
OCCURRING OVER NORTHEAST MISSISSIPPI. OTHERWISE...DRIER AIR WILL
BEGIN TO FILTER INTO MIDSOUTH. HIGHS WILL BE IN THE UPPER 80S TO
LOWER 90S.
MONDAY NIGHT THROUGH WEDNESDAY NIGHT...DRIER AIR WILL REMAIN PLACE
WITH THE EXCEPTION OF NORTHEAST MISSISSIPPI WHERE THE DRIER AIR
NEVER TOTALLY FILERS INTO. MODELS INDICATE DIURNAL CONVECTION COULD
OCCUR EACH AFTERNOON THUS WILL CONTINUE WITH 20 POPS.
OTHERWISE...LOWS WILL BE IN THE MID 60S TO LOWER 70S WITH HIGHS IN
THE LOWER TO MID 90S.
THURSDAY THROUGH FRIDAY NIGHT...MOISTURE WILL RETURN ON THURSDAY
JUST IN TIME FOR ANOTHER COLD FRONT THAT WILL MOVE INTO THE REGION
THURSDAY NIGHT INTO FRIDAY. THE FRONT WILL BRING ADDITIONAL CHANCES
FOR SHOWERS AND THUNDERSTORMS. DON/T EXPECT TOO MUCH CHANGE IN
TEMPERATURES BEHIND THE FRONT.
NEXT WEEKEND...THE 12Z GFS SHOWS A COUPLE OF UPPER LEVEL
DISTURBANCES MOVING INTO THE REGION THAT COULD SET OFF ADDITIONAL
CHANCES FOR RAIN WHILE THE 12Z ECMWF IS DRY. FOR NOW WILL INTRODUCE
SMALL POPS.
KRM
&&
.AVIATION...
18Z TAF SET
A SLOW MOVING COLD FRONT EXTENDS FROM KEVV-KARG AT 18Z. MOST OF
THE CONVECTION IS DISPLACED WELL SE OF THE FRONT...OVER NE MS.
THERE HAS BEEN A GOOD DEAL OF SUN ACROSS MUCH OF THE AREA BUT THE
CU FIELD IS STRUGGLING. FOR NOW WILL CONTINUE VCTS AT ALL SITES FOR
THIS AFTN THOUGH BEST CHANCES PROBABLY WILL REMAIN TOWARD KTUP
WHERE INSTABILITY IS THE GREATEST. MAINLY VFR CONDITIONS EXPECTED
FOR MOST OF THE NIGHT THOUGH MODELS POINT POSSIBLE MVFR CIGS AND
VSBYS LATE TONIGHT AT KMKL/KTUP. INCLUDED A TEMPO FOR THIS
POSSIBILITY. WINDS WILL BE DIFFICULT TO PIN DOWN AHEAD OF THE
FRONT...MAINLY LIGHT AND VARIABLE GRADUALLY BECOMING NE THIS
EVENING AS THE FRONT MOVES THROUGH.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 75 92 73 93 / 40 20 10 10
MKL 71 89 68 91 / 40 20 10 10
JBR 70 93 69 94 / 20 10 10 10
TUP 75 90 72 91 / 40 50 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-CROSS-
LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-SHELBY-
TIPTON.
&&Hazardous weather outlook, Aug 5, 4:49 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 449 AM CDT SUN AUG 5 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 449 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH...MAINLY THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER THREATS. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST...SOME OF THE THUNDERSTORMS MAY BE SEVERE. A HEAT ADVISORY HAS BEEN ISSUED FOR THE MEMPHIS METROPOLITAN AREA AND SOUTHWESTWARD THIS AFTERNOON AND EARLY EVENING AHEAD OF THE APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. JCL
In the hours before
Special weather statement, Aug 5, 3:47 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT SUN AUG 5 2012 MSZ001-TNZ088-052115- DE SOTO MS-SHELBY TN- 347 PM CDT SUN AUG 5 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 415 PM CDT FOR... CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES EAST OF SOUTHAVEN AT 348 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN DESOTO AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR HORN LAKE...OLIVE BRANCH...SOUTHAVEN AND T O FULLER STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR. && LAT...LON 3485 9015 3507 9018 3507 8982 3486 8982 TIME...MOT...LOC 2048Z 166DEG 1KT 3497 8995
Special weather statement, Aug 5, 3:50 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT SUN AUG 5 2012
TNZ004-052115-
HENRY TN-
350 PM CDT SUN AUG 5 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...
SOUTH CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHWEST OF SPRINGVILLE AT 350 PM
CDT...MOVING EAST AT 10 MPH.
PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3620 8813 3615 8817 3616 8837 3633 8831
3632 8812
TIME...MOT...LOC 2050Z 266DEG 11KT 3622 8821Special weather statement, Aug 5, 4:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT SUN AUG 5 2012
TNZ090-052130-
HARDEMAN TN-
402 PM CDT SUN AUG 5 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BOLIVAR AT 403 PM CDT. THE STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDEMAN COUNTY...INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3511 8895 3527 8916 3540 8901 3528 8879
3527 8879
TIME...MOT...LOC 2103Z 342DEG 1KT 3528 8900The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:14 AM CDT | Heat Advisory | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 2 more | 13 hr |
| Aug 5, 3:47 PM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| Aug 5, 4:18 PM CDT | Special Weather Statement | MEG | DeSoto | 27 min |
| Aug 5, 4:57 PM CDT | Areal Flood Advisory | MEG | DeSoto | 2 hr |
| Aug 5, 3:50 PM CDT | Special Weather Statement | MEG | Henry | 25 min |
| Aug 5, 5:51 PM CDT | Areal Flood Advisory | MEG | Decatur, Henderson | 114 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.